Oklahoma, 2003

Hail and Damaging Winds in Oklahoma, June 11, 2003

June 11, 2003 · NWS OUN · 87 events in 26 counties and zones

52 thunderstorm wind, 33 hail, 2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
87

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 11, 2:32 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 11, 2:32 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
332 PM CDT WED JUN 11 2003

WATCHING SEVERAL AREAS FOR POSSIBLY CONVECTIVE INITIATION WITHIN THE
NEXT SEVERAL HOURS. THE FIRST AREA IS ACROSS NE NEW MEXICO/SE
COLORADO/OKLAHOMA PANHANDLE WHERE TSRA ARE JUST BEGINNING DEVELOP
WITHIN THE STRETCHING DEFORMATION ZONE ASSOCIATED WITH UPPER LOW
OVER NORTHERN NEW MEXICO. AS LIFT CONTINUES TO OVERSPREAD THIS AREA
EXPECT TSRA TO CONTINUE TO INCREASE AND POSSIBLY MOVE INTO NORTHWEST
PARTS OF THE AREA THIS EVENING.

FARTHER SOUTH...A DRYLINE HAS ALSO DEVELOPED AND MOVED INTO CENTRAL
AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE WITH HI BASED CUMULUS
BEGINNING TO FORM. LEADING EDGE OF UPPER JET CURRENTLY MOVING INTO
WEST CENTRAL TEXAS WILL CONTINUE TO SUPPORT CONVERGENCE ALONG THE
DRYLINE WITH INITIATION EXPECTED WITHIN THE NEXT FEW HOURS. 0-6 KM
SHEAR WILL BE MOST FAVORABLE FOR ORGANIZED SEVERE WX OVER OUR
WESTERN NORTH TEXAS COUNTIES.

OTHER LESS NOTABLE BOUNDARIES INCLUDE WEAK CONFLUENCE ZONE OVER
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AND REMNANT OUTFLOW
BOUNDARY EXTENDING FROM SE OKLAHOMA...NORTHWESTWARD TO OKLAHOMA
CITY. THESE AREAS REMAIN SUFFICIENTLY CAPPED.

DUE TO RECENT PERIODS OF HEAVY RAIN...1HR/3HR FFG HAS LOWERED TO
NEAR 2 INCHES OVER PARTS OF THE AREA. WITH THE HIGHEST PROBABILITIES
OR RAIN TONIGHT EXPECTED OVER THE SOUTHERN TIER ASSOCIATED WITH THE
DRYLINE...WILL MENTION HEAVY RAIN BUT HOLD OFF ON A FLASH FLOOD
WATCH AT THIS TIME. IF NEAR FUTURE TRENDS SUGGEST A WATCH IS
NEEDED...ONE CAN BE ISSUED QUICKLY.

CONVECTION IS ALSO EXPECTED TO DEVELOP TONIGHT NORTH OF EVOLVING
SURFACE LOW OVER COLORADO. ANY DEVELOPMENT WITHIN THIS AREA MAY MOVE
SOUTHEASTWARD AND IMPACT NORTHERN OKLAHOMA LATE TONIGHT AND THURSDAY.

A POTENTIALLY UNSTABLE AIRMASS WILL REMAIN OVER THE FORECAST AREA
FOR THE FORESEEABLE FUTURE WITH SEVERAL BOUNDARIES ON THE
MESOSCALE/SYNOPTIC SCALE ACTING AS TRIGGERS. TOO DIFFICULT TO
IDENTIFY WITH MUCH PRECISION WHERE HIGHEST POPS WILL BE THROUGH THE
WEEKEND...BUT GENERALLY SPEAKING BELIEVE THE HIGHEST CHANCES WILL BE
ACROSS THE NORTHERN HALF WHERE UPSLOPE FLOW OVER COLORADO AND THE
NORTHERN TEXAS PANHANDLE IS EXPECTED TO PERSIST. THIS WILL PROLONG
THE CONCERN FOR HEAVY RAIN...SO THIS WILL NEED TO BE CLOSELY
MONITORED FOR THE NEXT FEW DAYS.

TREND IS EXPECTED TO CONTINUE THROUGH DAYS 4-7.

OKC   71   89   71   88  / 40   30   40   40
HBR   70   91   70   90  / 50   20   30   30
SPS   72   92   72   91  / 60   20   30   30
GAG   67   91   67   88  / 50   20   40   40
PNC   71   88   71   85  / 30   30   40   40
DUA   73   89   73   89  / 50   30   40   30

.OUN...
OK...NONE.
TX...NONE.
JAMES
Hazardous weather outlook, Jun 11, 3:10 PM CST, 1 hour 33 minutes before
OKZ004>048-050>052-TXZ083>090-121200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
SOUTHWESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF THE FORECAST
AREA.

LOCATIONS...
THE MODERATE RISK AREA IS LOCATED SOUTH AND WEST OF A LINE FROM
HOLLIS...TO ALTUS...TO WALTERS...TO HENRIETTA. THE SLIGHT RISK AREA
INCLUDES THE REST OF THE FORECAST AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.

IMPACTS...
THE PRIMARY THREAT WILL BE EXTREMELY LARGE HAIL... POSSIBLY BASEBALL
SIZED OR LARGER... AND DAMAGING WINDS IN EXCES OF 70 MPH WITH THE
STRONGEST SUPERCELLS THIS EVENING. THE PRIMARY THREAT OVERNIGHT
WILL BE DAMAGING WINDS... WITH THE LARGE HAIL THREAT DECREASING WITH
TIME. SUPERCELLS THIS EVENING WILL BE CAPABLE OF PRODUCING MINOR
STRUCTURAL DAMAGE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
ENTIRE FORECAST AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION
THROUGHOUT THE DAY...AND PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON THROUGH TONIGHT.

DISCUSSION...
A SURFACE LOW HAS DEVELOPED TO THE NORTHWEST OF CHILDRESS THIS
AFTERNOON...WITH A WEAK SURFACE BOUNDARY...GENERATED BY
THUNDERSTORMS LAST NIGHT AND THIS MORNING...EXTENDING FROM THIS LOW
ALONG THE RED RIVER. A DRYLINE WAS LOCATED FROM EAST OF
AMARILLO...TO JUST WEST OF CHILDRESS...TO EAST OF MIDLAND. THE
DRYLINE IS EXPECTED TO CONTINUE TO SHARPEN THIS AFTERNOON. WARM
MOIST AND VERY UNSTABLE AIR IS IN PLACE EAST OF THE DRYLINE.

THE CAP WHICH DEVELOPED OVER THE AREA DUE TO THE SUBSIDENCE BEHIND
THE UPPER LEVEL SYSTEM THAT MOVED THROUGH LAST NIGHT CONTINUES TO
WEAKEN. THE SURFACE BOUNDARY AND THE DRY LINE WILL BE POTENTIAL
FOCUSING MECHANISMS FOR THUNDERSTORMS LATE THIS AFTERNOON. IN
PARTICULAR...THE AREA WHERE THESE TWO BOUNDARIES INTERSECT WILL BE A
FAVORED LOCATION FOR DEVELOPMENT.

SURFACE TEMPERATURES CLIMBED INTO THE MID 80S TO MID 90S ACROSS
THE AREA...WITH DEWPOINTS RANGING FROM THE MID 60S TO MID 70S. THIS
VERY UNSTABLE AIRMASS HAS ALLOWED CAPE VALUES OF 3500 TO 6000 TO
DEVELOP ACROSS MUCH OF THE AREA. WINDS ALOFT ARE NOT EXPECTED TO BE
PARTICULARLY STRONG...BUT GIVEN THE VERY UNSTABLE CONDITIONS...
VERTICAL WIND SHEAR WILL BE SUFFICIENT TO ALLOW STORMS TO QUICKLY
BECOME SEVERE. THE COMBINATION OF EXTREME INSTABILITY AND MODEST
VERTICAL WIND SHEAR WILL BE FAVORABLE FOR HIGH PRECIPITATION
SUPERCELLS CAPABLE OF EXTREMELY LARGE HAIL... DAMAGING WINDS AND
TORRENTIAL RAINFALL.  THE PROBABILITY OF TORNADOES WILL BE VERY LOW.

STORMS THAT FORM LATE THIS AFTERNOON OR EARLY THIS EVENING WILL
LIKELY ORGANIZE INTO ANOTHER LINE OR LARGE CLUSTER BY LATE EVENING
AND TRACK ACROSS MUCH OF THE AREA. LARGE HAIL...STRONG WINDS AND
HEAVY RAIN WILL BE THE MAIN CONCERNS AFTER DARK.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT WILL LIKELY
PRODUCE HEAVY RAIN WHICH COULD PRODUCE LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH
FRIDAY NIGHT OVER THE ENTIRE FORECAST AREA. THUNDERSTORM CHANCES
WILL CONTINUE AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

In the hours before

Local storm report, Jun 11, 3:17 PM CST, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    10 W ADA                  OK   WIND DAMAGE
06/10/03   PONTOTOC                       ELECTRIC COMPANY REPORTED
                                          POWER POLE BLOWN DOWN.

1040 PM    7 E HOLDENVILLE           OK   WIND DAMAGE
06/10/03   HUGHES                         ELECTRIC COMPANY REPORTED
                                          POWER LINES DOWNED.

1050 PM    6 S DICKSON               OK   .75 INCH HAIL
06/10/03   CARTER                         REPORTED BY PUBLIC.

TY
Special weather statement, Jun 11, 3:47 PM CST, 56 minutes before
TXZ087-112200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 25 MILES SOUTHWEST OF BENJAMIN AT
447 PM CDT...MOVING EAST NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

JAMES
Special weather statement, Jun 11, 4:17 PM CST, 26 minutes before
OKZ034-035-112230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND KIOWA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF GRANITE AT 517 PM
CDT...MOVING EAST NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GREER AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Jun 11, 4:32 PM CST, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0527 PM    KNOX CITY                 TX   1.50 INCH HAIL
06/11/03   KNOX                           REPORTED BY SPOTTER

MBB
Special weather statement, Jun 11, 4:34 PM CST, 9 minutes before
TXZ088-112250-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT WED JUN 11 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORM WAS LOCATED OVER KNOX
COUNTY...MOVING EAST NORTHEAST AT 20 MPH.

PEOPLE IN BAYLOR COUNTY...INCLUDING THE CITY OF SEYMOUR...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Jun 11, 4:41 PM CST, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED JUN 11 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    5 SW BENJAMIN             TX   1.75 INCH HAIL
06/11/03   KNOX                           REPORTED BY AMATEUR RADIO
                                          OPERATOR

MBB

The radar

The Altus AFB radar (KFDR), 60 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind, 33 hail, 2 lightning. Local standard time, as filed.

Hail, Kiowa

When
June 11, 4:43 PM CST
Where
Kiowa County, 5 mi SSW of Lone Wolf
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.817, -99.333

Hail, Washita

When
June 11, 5:20 PM CST
Where
Washita County, Rocky
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.783, -99.333

Hail, Beckham

When
June 11, 5:29 PM CST
Where
Beckham County, Erick
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.700, -99.233

Hail, Greer

When
June 11, 5:33 PM CST
Where
Greer County, 5 mi NW of Jester
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.850, -99.017

Hail, Kiowa

When
June 11, 5:33 PM CST
Where
Kiowa County, Babbs
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.650, -98.867

Hail, Beckham

When
June 11, 5:55 PM CST
Where
Beckham County, 4 mi S of Sayre
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.650, -98.867

Hail, Greer

When
June 11, 5:55 PM CST
Where
Greer County, 3 mi N of Willow
Measured
1.5 in hail
Reported by
AMATEUR RADIO
Coordinates
34.633, -98.617

Hail, Kiowa

When
June 11, 6:00 PM CST
Where
Kiowa County, Hobart
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.183, -98.267

Hail, Beckham

When
June 11, 6:00 PM CST
Where
Beckham County, 3 mi W of Carter
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.650, -98.267

Hail, Greer

When
June 11, 6:00 PM CST
Where
Greer County, 8 mi W of Willow
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.733, -98.500

Hail, Kiowa

When
June 11, 6:02 PM CST
Where
Kiowa County, 7 mi E of Babbs
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.733, -98.550

Hail, Roger Mills

When
June 11, 6:10 PM CST
Where
Roger Mills County, 12 mi SSE of Cheyenne
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.083, -98.083

Hail, Kiowa

When
June 11, 6:14 PM CST
Where
Kiowa County, 9 mi S of Gotebo
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.600, -98.117

Hail, Greer

When
June 11, 6:29 PM CST
Where
Greer County, 2 mi W of Granite
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.933, -98.133

Hail, Washita

When
June 11, 6:30 PM CST
Where
Washita County, Burns Flat
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.983, -97.933

Thunderstorm Wind, Washita

When
June 11, 6:35 PM CST
Where
Washita County, 4 mi W of Dill City
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.983, -97.933

Hail, Washita

When
June 11, 6:44 PM CST
Where
Washita County, 2 mi W of Cordell
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.800, -98.017

Hail, Custer

When
June 11, 6:45 PM CST
Where
Custer County, 4 mi SSW of Butler
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -97.933

Thunderstorm Wind, Custer

When
June 11, 6:45 PM CST
Where
Custer County, 4 mi SSW of Butler
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.800, -98.017

Thunderstorm Wind, Washita

When
June 11, 6:45 PM CST
Where
Washita County, 4 mi WNW of Bessie
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.250, -97.667

Wind was measured by the Oklahoma mesonet.

Hail, Jackson

When
June 11, 6:52 PM CST
Where
Jackson County, 2 mi N of Blair
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.500, -97.667

Hail, Jackson

When
June 11, 6:56 PM CST
Where
Jackson County, 2 mi E of Blair
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.517, -97.750

Hail, Greer

When
June 11, 7:00 PM CST
Where
Greer County, Granite
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.433, -97.600

Hail, Jackson

When
June 11, 7:00 PM CST
Where
Jackson County, 4 mi NW of Blair
Measured
2.85 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.333, -97.500

Hail, Jackson

When
June 11, 7:03 PM CST
Where
Jackson County, Warren
Measured
2.75 in hail
Reported by
STORM CHASER
Coordinates
35.483, -97.533

Hail, Kiowa

When
June 11, 7:10 PM CST
Where
Kiowa County, Hobart
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.217, -97.250

Hail, Jackson

When
June 11, 7:13 PM CST
Where
Jackson County, Blair
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.817, -97.600

Thunderstorm Wind, Jackson

When
June 11, 7:25 PM CST
Where
Jackson County, Friendship
Measured
62 kt (71 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.717, -97.183

Hail, Kiowa

When
June 11, 7:34 PM CST
Where
Kiowa County, Roosevelt
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.500, -97.167

Hail, Kiowa

When
June 11, 7:47 PM CST
Where
Kiowa County, 5 mi E of Snyder
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.800, -96.650

Thunderstorm Wind, Kiowa

When
June 11, 7:47 PM CST
Where
Kiowa County, 5 mi E of Snyder
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.233, -96.683

Thunderstorm Wind, Comanche

When
June 11, 7:55 PM CST
Where
Comanche County, Cache
Measured
69 kt (79 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
34.767, -96.717

A vehicle was blown off the road.

Thunderstorm Wind, Caddo

When
June 11, 7:55 PM CST
Where
Caddo County, Gracemont
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
34.733, -96.667

Power lines were downed.

Thunderstorm Wind, Canadian

When
June 11, 8:00 PM CST
Where
Canadian County, 9 mi WNW of Calumet
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.700, -96.833

Thunderstorm Wind, Comanche

When
June 11, 8:00 PM CST
Where
Comanche County, Medicine Park
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.000, -96.333

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Caddo

When
June 11, 8:02 PM CST to 8:07 PM CST
Where
Caddo County, Anadarko
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
34.783, -99.217

Several trees were downed. Part of the Grace Church complex had its metal roof peeled off.

Thunderstorm Wind, Comanche

When
June 11, 8:05 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
70 kt (81 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.617, -96.333

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Comanche

When
June 11, 8:07 PM CST to 8:16 PM CST
Where
Comanche County, Lawton
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.017, -99.100

Several trees and power lines were downed. A metal storage shed was damaged with portions of the roof blocking a street.

Thunderstorm Wind, Grady

When
June 11, 8:20 PM CST
Where
Grady County, Verden
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.883, -96.400

Thunderstorm Wind, Canadian

When
June 11, 8:20 PM CST
Where
Canadian County, Calumet
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
34.883, -96.400

Several tree limbs were downed.

Thunderstorm Wind, Caddo

When
June 11, 8:21 PM CST
Where
Caddo County, Cement
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -96.133

Power lines were downed.

Thunderstorm Wind, Grady

When
June 11, 8:25 PM CST
Where
Grady County, 2 mi NNW of Ninnekah
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.917, -99.283

Wind was measured by the Oklahoma mesonet.

Lightning, Canadian

When
June 11, 8:30 PM CST
Where
Canadian County, El Reno
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
35.267, -97.117

Lightning caused damage to one of the city's oldest buildings, the Masonic Temple.

Thunderstorm Wind, Grady

When
June 11, 8:30 PM CST
Where
Grady County, 2 mi NNW of Ninnekah
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.483, -97.533

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
June 11, 8:30 PM CST
Where
Grady County, 4 mi WNW of Rush Spgs
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.483, -97.533

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
June 11, 8:35 PM CST
Where
Grady County, 2 mi NNW of Ninnekah
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.567, -97.383

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
June 11, 8:35 PM CST
Where
Grady County, 4 mi WNW of Rush Spgs
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.067, -98.250

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, McClain

When
June 11, 8:36 PM CST
Where
McClain County, 4 mi W of Newcastle
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
34.617, -98.400

Power lines were downed.

Thunderstorm Wind, Oklahoma

When
June 11, 8:40 PM CST
Where
Oklahoma County, 2 mi SW of Bethany
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Thunderstorm Wind, Oklahoma

When
June 11, 8:43 PM CST
Where
Oklahoma County, 10 mi NNW of Edmond
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
35.250, -96.983

Trees and power lines were downed near the intersection of Coffee Creek Road and Meridian Avenue in northwestern Oklahoma county.

Thunderstorm Wind, Stephens

When
June 11, 8:50 PM CST
Where
Stephens County, 7 mi NW of Velma
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.783, -97.550

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Oklahoma

When
June 11, 8:55 PM CST
Where
Oklahoma County, 5 mi SW of Oklahoma City
Measured
56 kt (64 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.500, -97.267

Wind was reported by KOCO TV in Oklahoma City.

Thunderstorm Wind, Oklahoma

When
June 11, 8:59 PM CST
Where
Oklahoma County, Oklahoma City
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.783, -99.300

Wind was observed near the intersection of Northwest 10th Street and Morgan Road, southwest of Lake Overholser.

Thunderstorm Wind, Oklahoma

When
June 11, 9:01 PM CST
Where
Oklahoma County, Oklahoma City
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.967, -99.383

Wind was observed near the intersection of Northwest 44th Street and North Santa Fe Avenue.

Thunderstorm Wind, Oklahoma

When
June 11, 9:01 PM CST
Where
Oklahoma County, 4 mi N of Spencer
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.817, -99.383

Wind was observed near the intersection of East Britton Road and North Midwest Boulevard.

Thunderstorm Wind, Cleveland

When
June 11, 9:03 PM CST
Where
Cleveland County, Moore
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
34.733, -97.217

Two transmission power poles were snapped on the east side of town.

Thunderstorm Wind, Oklahoma

When
June 11, 9:05 PM CST
Where
Oklahoma County, Oklahoma City
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Wind was observed two miles north of Crossroads Mall.

Thunderstorm Wind, Carter

When
June 11, 9:05 PM CST
Where
Carter County, 7 mi WNW of Ardmore
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.767, -96.667

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Oklahoma

When
June 11, 9:08 PM CST
Where
Oklahoma County, Choctaw
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
34.567, -96.933

Trees and power lines were downed along North Henney Road.

Hail, Garvin

When
June 11, 9:13 PM CST
Where
Garvin County, Erin Spgs
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.233, -96.683

Thunderstorm Wind, Garvin

When
June 11, 9:14 PM CST to 9:23 PM CST
Where
Garvin County, Pauls Valley
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.250, -96.983

Trees were downed along with a portion of the south brick wall of a car wash collapsing.

Thunderstorm Wind, Logan

When
June 11, 9:15 PM CST
Where
Logan County, 9 mi SSE of Meridian
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.150, -96.483

Thunderstorm Wind, Murray

When
June 11, 9:20 PM CST
Where
Murray County, 3 mi W of Davis
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.083, -96.400

Thunderstorm Wind, Pottawatomie

When
June 11, 9:27 PM CST
Where
Pottawatomie County, Pink
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.150, -99.067

Hail, Pottawatomie

When
June 11, 9:35 PM CST
Where
Pottawatomie County, 3 mi W of Tecumseh
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.217, -99.867

Lightning, Pottawatomie

When
June 11, 9:38 PM CST
Where
Pottawatomie County, 4 mi E of Shawnee
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
34.650, -97.100

Lightning caused a house fire near Bethel Acres on Lake Road.

Thunderstorm Wind, Murray

When
June 11, 9:40 PM CST
Where
Murray County, 4 mi NNE of Sulphur
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.050, -99.767

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Pottawatomie

When
June 11, 9:43 PM CST
Where
Pottawatomie County, 3 mi W of Tecumseh
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.950, -99.067

Hail, Garvin

When
June 11, 9:45 PM CST
Where
Garvin County, 4 mi E of Wynnewood
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -99.650

Thunderstorm Wind, Garvin

When
June 11, 9:45 PM CST
Where
Garvin County, 4 mi E of Wynnewood
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
35.100, -99.517

Several tree limbs were downed.

Thunderstorm Wind, Pottawatomie

When
June 11, 9:53 PM CST
Where
Pottawatomie County, 6 mi N of Pink
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.017, -99.100

Hail, Lincoln

When
June 11, 9:58 PM CST
Where
Lincoln County, 1 mi SW of Wellston
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -99.550

Hail, Lincoln

When
June 11, 10:00 PM CST
Where
Lincoln County, 1 mi SE of Wellston
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.050, -99.650

Thunderstorm Wind, Pontotoc

When
June 11, 10:00 PM CST
Where
Pontotoc County, 2 mi NNE of Ada
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.950, -98.950

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Seminole

When
June 11, 10:00 PM CST
Where
Seminole County, Seminole
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
35.450, -99.583

Shingles were blown off a roof. Several tree limbs were also downed.

Thunderstorm Wind, Pontotoc

When
June 11, 10:00 PM CST
Where
Pontotoc County, Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
34.650, -97.100

Several trees were downed. One tree fell on a car.

Hail, Pontotoc

When
June 11, 10:02 PM CST
Where
Pontotoc County, 3 mi W of Ada
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.933, -98.883

Thunderstorm Wind, Pontotoc

When
June 11, 10:03 PM CST
Where
Pontotoc County, 2 mi S of Ada
Measured
63 kt (72 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
34.967, -99.417

Thunderstorm Wind, Seminole

When
June 11, 10:08 PM CST
Where
Seminole County, Seminole
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.350, -97.117

Several trees were downed.

Thunderstorm Wind, Seminole

When
June 11, 10:13 PM CST
Where
Seminole County, Wewoka
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
35.667, -97.083

A large tree was uprooted at the Justice School playground.

Thunderstorm Wind, Hughes

When
June 11, 10:14 PM CST
Where
Hughes County, Holdenville
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
NEWSPAPER
Coordinates
35.667, -97.050

Shingles were blown off several homes. Many trees were also damaged.

Thunderstorm Wind, Lincoln

When
June 11, 10:16 PM CST
Where
Lincoln County, 4 mi W of Davenport
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.350, -99.167

Thunderstorm Wind, Hughes

When
June 11, 10:20 PM CST
Where
Hughes County, 5 mi WNW of Calvin
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.283, -99.200

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Coal

When
June 11, 10:55 PM CST
Where
Coal County, Centrahoma
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
35.300, -99.017

Several tree limbs were downed.

Hail, Pontotoc

When
June 11, 11:00 PM CST
Where
Pontotoc County, Allen
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.583, -99.217

Thunderstorm Wind, Pontotoc

When
June 11, 11:00 PM CST
Where
Pontotoc County, Allen
Measured
56 kt (64 mph) estimated gust
Property damage
$70
Reported by
GENERAL PUBLIC
Coordinates
35.583, -99.217

Several tree limbs were downed.

Thunderstorm Wind, Atoka

When
June 11, 11:10 PM CST
Where
Atoka County, Atoka
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.400, -99.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363325, 5363522, 5363523, 5363524, 5363525, 5363526, 5363527, 5363528, 5363529, 5363530, 5363531, 5363532, 5363533, 5363534, 5363535, 5363536, 5363537, 5363538, 5363539, 5363540, 5363541, 5363542, 5363543, 5363544, 5363545, 5363546, 5363547, 5363548, 5363549, 5363785, 5363786, 5363842, 5363843, 5363844, 5363845, 5363329, 5363846, 5363330, 5363847, 5363848, and more.